Talk

Advanced search

Anyone had this? It's a bit disconcerting, DH is worried and I'm starting to be

(47 Posts)
turkeyontheplate Wed 11-Dec-19 13:48:58

I've been on two medications for hypertension for 17 years, since I had acute pre-eclampsia with DC1 and my blood pressure never returned to normal. I was very overweight until recently, I've lost 5 stone (through diet and exercise, sensibly, no crash dieting!) but I still have about 3.5 to lose. Recently I've been feeling dizzy a lot, especially when standing up, I've actually stumbled and had to lean against DH a couple of times. It always goes away after a little while and I don't have any other symptoms of illness.

DH thinks I might be anaemic, but I don't have any other symptoms of that either. He's worried (which is unlike him) and keeps asking me if I'm OK. I'm wondering whether my blood pressure has come down because of the weight loss. Dr Google seems to assume I must be starving myself because I've lost so much weight - but I'm not, I eat sensibly. It took me 3 weeks to get an appointment with my GP about my insomnia, so unlikely I'll get another before Christmas now. Has anyone had this?

DaisyDreaming Wed 11-Dec-19 13:55:27

Do you know anyone who has a blood pressure machine? I would explain to the receptionist that your struggling and worried you might pass out when driving and wonder if your medication needs changing

Imnotaslimjim Wed 11-Dec-19 13:56:36

Your BP medication will need adjustment after the weight loss. Feeling dizzy/faint when standing is a sign your blood pressure is low.

You can't just stop the medication but do contact your surgery and ask for a medication review. Explain the new symptoms and hopefully they'll fit you in soon.

TonTonMacoute Wed 11-Dec-19 13:57:47

Lots of chemists and GPs surgeries have blood pressure monitors where you can just go and test yourself.

TaliZorahVasNormandy Wed 11-Dec-19 13:58:57

Does your GP have a BP machine the public and use? Or a chemist?

I'd get it checked out. Even see if you can get an emergency appt.

MythicalBiologicalFennel Wed 11-Dec-19 14:00:00

Sounds like low blood pressure. Your blood pressure levels must have gone down due to your weight loss and your medication might need adjusting.

Hazardexhausted Wed 11-Dec-19 14:00:43

Sounds like your medication dose needs lowering. Congratulations on all your efforts and determination to lose weight sensibly!

FaithInfinity Wed 11-Dec-19 14:01:00

It sounds like postural hypotension. Blood pressure drops as you stand because your body can’t adjust quickly enough. I agree you probably need your meds adjusting since you’ve lost weight. In the mean time, drink plenty, and when you stand, do it slowly, preferably near someone you can hold on to. Get to the GP as soon as you can.

RolySquirrel Wed 11-Dec-19 14:01:18

Go to a pharmacist, they can check your blood pressure

Longtalljosie Wed 11-Dec-19 14:02:05

Remember the nurse can do your blood pressure, it doesn’t need to be a GP. Also ask your friends - lots of people have one. Or you could get one through amazon?

Tatty101 Wed 11-Dec-19 14:03:25

I get this a fair bit - was advised it was postural related as the blood not getting to my head quick enough when I stand.

I'm pretty tall (5"10) and was advised to stand up slower.

TaliZorahVasNormandy Wed 11-Dec-19 14:03:57

Oh, if your GP's has a HCA. See if you can get an appt with them just to check.

Congrats on the weight loss.

BlueCornsihPixie Wed 11-Dec-19 14:05:24

You have lost a lot of weight! Your blood pressure medication will need adjustment, see if you can get it tested at your GP if they have a machine in the waiting room. Once you know if go from there, either way if it's anaemia or a medication review you need to see the GP.

Well done on the weight loss!

CanIHaveADrink Wed 11-Dec-19 14:06:13

Many possible reasons which is why you need to see your gp
It is possible the blood pressure medication is now too strong. Anaemia is another possibility. But there are many other possible reasons!!

JeannieTheZebra Wed 11-Dec-19 14:07:35

Look up POTS; this sounds an awful lot like it or possibly orthostatic hypertension. Are you still on high blood pressure medication? If so, your weight loss might mean that your blood pressure is now normal and so the medication is making it low (hypertension).
I would make an urgent GP appointment but, for now, try increasing how much water you drink. Increased fluid will increase blood volume which pushes up blood pressure. Increasing salt intake can also help with low pressure but this, with your medical history, is obviously more dangerous so be careful-but when your feeling really rough a bag of crisps would probably help.

AnnaMagnani Wed 11-Dec-19 14:08:40

Congratulations! All your weight loss has made a positive difference to your health and you more than likely do not need 2 BP meds. Please see your GP to get it adjusted.

TwattingDog Wed 11-Dec-19 14:12:37

It seems perfectly reasonable to ask for an emergency appointment in your situation.

When I felt like this, it turned out to be vertigo, and nothing sinister.

What happens when you turn your head quickly to either side (sitting or standing) or stand up quickly?

turkeyontheplate Wed 11-Dec-19 14:15:11

Turning head to the side is fine but standing up quickly is a disaster. Plus sometimes I just get randomly dizzy (nearly fell over in the supermarket the other day, that was when DH got worried).

I'll ring up now and ask if a nurse could check my blood pressure. Thanks flowers

MadeleineMaxwell Wed 11-Dec-19 14:22:47

I used to be like that all the time and I am/was severely anaemic. Doesn't mean you are though!

I find the mouth sprays really useful, since I can't take iron tablets without things getting grim. Could be worth a shot?

AnotherEmma Wed 11-Dec-19 14:25:51

A nurse or HCA can check your blood pressure and take bloods for testing if necessary. If the results are not normal then you'd probably be offered a GP appointment sooner rather than later. There are always urgent appointments available.

TatianaLarina Wed 11-Dec-19 14:25:51

If you can’t get an appointment with the nurse, some practices have a machine where you can just take your BP.

dietcokemum Wed 11-Dec-19 14:42:55

I'm a GP. Saw a patient a couple of years ago who I vaguely recognised but couldn't quite put my finger on who she was, presenting with dizziness. She had lost loads of weight and her BP was in her boots due to the weight loss. See your GP with that wt loss (well done!) you can probably come off some meds

(if the GMC are watching this isn't individual medical advice)

Sarahandco Wed 11-Dec-19 14:46:51

Do you still need the medication after the weight loss? or maybe the dose should be changed. Go to lloyds pharmacy they will take your blood pressure and may have some advice for you.

wendywoopywoo222 Wed 11-Dec-19 14:46:50

I had this when I lost weight as my blood pressure had come down with the weight loss so essentially I was poisoning my body with too much blood pressure medication. Made me feel awful but a couple of days of adjusted medicine and felt much better. Get yourself to the docs to get tested.

ThumbWitchesAbroad Wed 11-Dec-19 14:50:18

Agree with those saying go and get your BP checked - chances are you now have LOW blood pressure due to weight loss and no change in your medication or dose. That would cause your symptoms all by itself.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »